Previous |  Up |  Next

Article

Title: Exponential polynomial inequalities and monomial sum inequalities in $\rm p$-Newton sequences (English)
Author: Johnson, Charles R.
Author: Marijuán, Carlos
Author: Pisonero, Miriam
Author: Yeh, Michael
Language: English
Journal: Czechoslovak Mathematical Journal
ISSN: 0011-4642 (print)
ISSN: 1572-9141 (online)
Volume: 66
Issue: 3
Year: 2016
Pages: 793-819
Summary lang: English
.
Category: math
.
Summary: We consider inequalities between sums of monomials that hold for all p-Newton sequences. This continues recent work in which inequalities between sums of two, two-term monomials were combinatorially characterized (via the indices involved). Our focus is on the case of sums of three, two-term monomials, but this is very much more complicated. We develop and use a theory of exponential polynomial inequalities to give a sufficient condition for general monomial sum inequalities, and use the sufficient condition in two ways. The sufficient condition is necessary in the case of sums of two monomials but is not known if it is for sums of more. A complete description of the desired inequalities is given for Newton sequences of less than 5 terms. (English)
Keyword: exponential polynomial
Keyword: Newton inequality
Keyword: Newton coefficients
Keyword: p-Newton sequence
MSC: 11C20
MSC: 15A15
MSC: 15A18
MSC: 15A45
idZBL: Zbl 06644034
idMR: MR3556868
DOI: 10.1007/s10587-016-0293-7
.
Date available: 2016-10-01T15:25:09Z
Last updated: 2020-07-03
Stable URL: http://hdl.handle.net/10338.dmlcz/145872
.
Reference: [1] Johnson, C. R., Marijuán, C., Pisonero, M.: Inequalities for linear combinations of monomials in p-Newton sequences.Linear Algebra Appl. 439 (2013), 2038-2056. Zbl 1305.15022, MR 3090453
Reference: [2] Johnson, C. R., Marijuán, C., Pisonero, M.: Matrices and spectra satisfying the Newton inequalities.Linear Algebra Appl. 430 (2009), 3030-3046. Zbl 1189.15009, MR 2517856
Reference: [3] Johnson, C. R., Marijuán, C., Pisonero, M., Walch, O.: Monomials inequalities for Newton coefficients and determinantal inequalities for p-Newton matrices.Trends in Mathematics, Notions of Positivity and the Geometry of Polynomials Springer, Basel Brändén, Petter et al. (2011), 275-282. MR 3051171
Reference: [4] Newton, I.: Arithmetica Universalis: Sive de Compositione et Resolutione Arithmetica Liber.William Whiston London (1707).
Reference: [5] Wang, X.: A simple proof of Descartes's rule of signs.Am. Math. Mon. 111 (2004), 525-526. 10.2307/4145072
.

Files

Files Size Format View
CzechMathJ_66-2016-3_18.pdf 344.5Kb application/pdf View/Open
Back to standard record
Partner of
EuDML logo